I was on Levlen ED for around eight years and from the beginning I felt great on it. Over time though, and definitely in the last few months, I have been getting side effects. The last few months my time of month has been light, and a severe athymia (no, to very low, emotions is the best way I can describe in layman's terms) has been experienced in the last month taking it. I felt completely drugged.
Another possible side effect of Levlen ED and other birth control pills that I have only just identified is eye irritation leading to iritis. My Chronic Fatigue may be related to the BCP, or at least exacerbated by it. The irony of most BCP is that over time most women lose their sex drive so they are covered from pregnancy either way. Yes, over time my sex drive has plummeted too.
My testosterone levels are at unnaturally low levels (for a woman my age) and I am overweight in part due to abnormally low monthly flow. Many contraceptive pills will suppress your testosterone w…
First of all, I can write or you would be reading something else. I am struggling to write with the twin joys of grief hitting me from left field with the force of brick wall, and the irritation that is a mild dose of the flu.
I've got a few things going on that are causing an interesting level of stress though my ability to sleep at the moment is surprisingly good. Every night lately I find something that makes me laugh before I sleep so that may be making more of a difference than I gave it credit for. My hormones are still not right but I am working to try and balance them well. The flu and grief do not help I guess.
I'll be back soon and write something more but let me leave you with this article on the thyroid. It encourages women with symptoms including heavy periods to seek help and treatment: